Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 14, NWS Milwaukee, WI

March 2, 201420 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Mar 2, 2014, 11:54 AM CST for 20 counties in Wisconsin. It took effect at Mar 2, 2014, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 11:54 AM CST (17:54 UTC)
In effect from
Mar 2, 2014, 9:00 PM CST
Expired
Mar 3, 2014, 9:00 AM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WWUS43 KMKX 021754
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1154 AM CST SUN MAR 2 2014

...BITTER COLD WIND CHILLS EXPECTED TONIGHT INTO EARLY MONDAY...

.NORTH TO NORTHWEST WINDS AHEAD OF HIGH PRESSURE WILL USHER IN A
BITTER COLD AIRMASS ACROSS THE AREA TONIGHT INTO EARLY MONDAY. THE
COMBINATION OF THESE BITTER COLD TEMPERATURES AND WINDS WILL
RESULT IN BITTER COLD WIND CHILLS.

WIZ046-047-056-057-062-063-067>069-030200-
/O.NEW.KMKX.WC.Y.0014.140303T0300Z-140303T1500Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE...
JANESVILLE...BELOIT
1154 AM CST SUN MAR 2 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY. 

* TIMING...BITER COLD WIND CHILLS ARE EXPECTED FROM MID EVENING
  INTO MID MORNING ON MONDAY.

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30
  MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN IF
  GOING OUTDOORS TONIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ051-052-058>060-064>066-070>072-030200-
/O.NEW.KMKX.WC.Y.0014.140303T0600Z-140303T1500Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-
MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
1154 AM CST SUN MAR 2 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY. 

* TIMING...BITER COLD WIND CHILLS ARE EXPECTED LATER TONIGHT INTO
  MID MORNING ON MONDAY.

* WIND CHILL VALUES...20 TO 25 BELOW ZERO.

* IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30
  MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN IF
  GOING OUTDOORS TONIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
WOOD
4 follow-up statements
896 
WWUS43 KMKX 022044
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 PM CST SUN MAR 2 2014

...BITTER COLD WIND CHILLS EXPECTED TONIGHT INTO MONDAY MORNING...

.VERY COLD AIR HAS SETTLED OVER SOUTHERN WISCONSIN. TEMPERATURES
TONIGHT ARE EXPECTED TO DROP TO RECORD LEVELS OVER SOUTH CENTRAL
WISCONSIN AND NEAR RECORD LEVELS IN THE SOUTHEAST.

THESE COLD TEMPERATURES ALONG WITH LINGERING NORTHWEST WINDS OF 5
TO 10 MPH WILL CAUSE BITTER COLD WIND CHILLS TONIGHT INTO MONDAY
MORNING. WIND CHILLS ARE EXPECTED TO DROP TO BETWEEN 20 AND 30 DEGREES
BELOW ZERO.

WIZ046-047-056-057-062-063-067>069-030445-
/O.CON.KMKX.WC.Y.0014.140303T0300Z-140303T1500Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE...
JANESVILLE...BELOIT
244 PM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST MONDAY. 

* TIMING...BITER COLD WIND CHILLS ARE EXPECTED FROM MID EVENING 
  INTO MID MORNING ON MONDAY. 

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 
  MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN 
  IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ051-052-058>060-064>066-070>072-030445-
/O.CON.KMKX.WC.Y.0014.140303T0600Z-140303T1500Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-
MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
244 PM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY. 

* TIMING...BITER COLD WIND CHILLS ARE EXPECTED LATER TONIGHT 
  INTO MID MORNING ON MONDAY. 

* WIND CHILL VALUES...20 TO 28 BELOW ZERO.

* IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 
  MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN 
  IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
MBK/WOOD
548 
WWUS43 KMKX 030306
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CST SUN MAR 2 2014

...BITTER COLD WIND CHILLS EXPECTED TONIGHT INTO MONDAY MORNING...

.VERY COLD AIR HAS SETTLED OVER SOUTHERN WISCONSIN. TEMPERATURES
TONIGHT ARE EXPECTED TO DROP TO RECORD LEVELS OVER SOUTH CENTRAL
WISCONSIN AND NEAR RECORD LEVELS IN THE SOUTHEAST.

THESE COLD TEMPERATURES ALONG WITH LINGERING NORTHWEST WINDS OF
5 TO 10 MPH WILL CAUSE BITTER COLD WIND CHILLS TONIGHT INTO
MONDAY MORNING. WIND CHILLS ARE EXPECTED TO DROP TO BETWEEN
20 AND 30 DEGREES BELOW ZERO.

WIZ046-047-056-057-062-063-067>069-031115-
/O.CON.KMKX.WC.Y.0014.000000T0000Z-140303T1500Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE...
JANESVILLE...BELOIT
906 PM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. 

* TIMING...BITTER COLD WIND CHILLS ARE EXPECTED INTO MID MORNING
  ON MONDAY.

* WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO.

* IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 
  MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN 
  IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ051-052-058>060-064>066-070>072-031115-
/O.CON.KMKX.WC.Y.0014.140303T0600Z-140303T1500Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-
MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
906 PM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY. 

* TIMING...BITTER COLD WIND CHILLS ARE EXPECTED LATER TONIGHT 
  INTO MID MORNING ON MONDAY. 

* WIND CHILL VALUES...20 TO 28 BELOW ZERO.

* IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 
  MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN 
  IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

REM
870 
WWUS43 KMKX 030907
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 AM CST MON MAR 3 2014

...BITTER COLD WIND CHILLS EARLY THIS MORNING...

.VERY COLD AIR HAS SETTLED OVER SOUTHERN WISCONSIN. THE COLD
TEMPERATURES ALONG WITH LINGERING NORTHWEST WINDS OF 5 TO 10 MPH
WILL CAUSE BITTER COLD WIND CHILLS EARLY THIS MONDAY. WINDS WILL
DIMINISH LATER THIS MORNING AS A RIDGE OF HIGH PRESSURE BUILDS
ACROSS SOUTHERN WISCONSIN.


WIZ046-047-056-057-062-063-067>069-031500-
/O.CON.KMKX.WC.Y.0014.000000T0000Z-140303T1500Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE...
JANESVILLE...BELOIT
307 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* TIMING...BITTER COLD WIND CHILLS ARE EXPECTED EARLY THIS
  MORNING.

* WIND CHILL VALUES...15 TO 25 BELOW ZERO.

* IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 
  MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN 
  IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ051-052-058>060-064>066-070>072-031500-
/O.CON.KMKX.WC.Y.0014.000000T0000Z-140303T1500Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-
MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
307 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* TIMING...BITTER COLD WIND CHILLS ARE EXPECTED EARLY THIS
  MORNING.

* WIND CHILL VALUES...15 TO 25 BELOW ZERO.

* IMPACTS...WIND CHILLS THIS COLD CAN LEAD TO FROSTBITE IN 30 
  MINUTES ON EXPOSED SKIN. MAKE SURE TO COVER ANY EXPOSED SKIN 
  IF GOING OUTDOORS TONIGHT INTO MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
HENTZ
022 
WWUS43 KMKX 031500
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY ALLOWED TO EXPIRE...

.LIGHT WINDS ARE RESULTING IN WIND CHILLS WARMER THAN 20 BELOW
ZERO. HENCE THE WIND CHILL ADVISORY IS BEING ALLOWED TO EXPIRE AT
9 AM CST THIS MORNING.

WIND CHILLS THE REST OF THE MORNING WILL BE MOSTLY IN THE SINGLE
DIGITS BELOW ZERO.

WIZ046-047-056-057-062-063-067>069-031600-
/O.EXP.KMKX.WC.Y.0014.000000T0000Z-140303T1500Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE...
JANESVILLE...BELOIT
900 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

$$

WIZ051-052-058>060-064>066-070>072-031600-
/O.EXP.KMKX.WC.Y.0014.000000T0000Z-140303T1500Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-
MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
900 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

$$
MBK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 11:05 AM CST, 49 minutes earlier.

Area forecast discussion, Mar 2, 11:05 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1105 AM CST SUN MAR 2 2014

.UPDATE...LOW CLOUDS ARE SLOWLY DISSIPATING ACROSS THE EASTERN
AND SOUTHEASTERN COUNTIES THIS MORNING. THEY SHOULD CONTINUE TO
GRADUALLY CLEAR OUT OF THE AREA THIS AFTERNOON. ANY LAKE EFFECT
SNOW SHOWERS WILL REMAIN OUT OVER THE OPEN WATERS OF LAKE
MICHIGAN. MAY HAVE TO ADJUST HIGHS DOWNWARD A BIT GIVEN CURRENT
TRENDS...ESPECIALLY TOWARD THE LAKESHORE. NORTHWEST WINDS WILL
LINGER THROUGH THE AFTERNOON...GUSTING TO 20 MPH AT TIMES.

CONFIDENCE IS HIGH THAT WIND CHILL ADVISORY LEVELS WILL BE MET
LATER TONIGHT INTO EARLY MONDAY ACROSS THE AREA. CONSIDERING
ISSUING A WIND CHILL ADVISORY FROM 03Z TO 15Z MONDAY FOR SOUTH
CENTRAL WISCONSIN...AND FROM 06Z TO 15Z MONDAY FOR SOUTHEAST
WISCONSIN.

RECORD LOW AT MADISON IS FORECAST TO BE BROKEN EARLY MONDAY
MORNING...PREDICTING -11 DEGREES FAHRENHEIT WITH THE RECORD VALUE
-8 DEGREES FAHRENHEIT. MILWAUKEE WILL BE CLOSE...BUT PROBABLY WILL
NOT REACH THE RECORD VALUE OF -6 DEGREES FAHRENHEIT.

&&

.AVIATION/18Z TAFS/...VFR CONDITIONS ARE EXPECTED AT TAF SITES
THIS AFTERNOON...TONIGHT AND MONDAY. NORTHWEST WINDS MAY GUST TO
18 KNOTS AT TIMES THIS AFTERNOON. ANY LINGERING LOW CEILINGS AT
THE EASTERN SITES WILL SCATTER OUT THIS AFTERNOON AND CLEAR OUT
TONIGHT. CLEAR SKIES ARE EXPECTED INTO EARLY MONDAY...WITH SOME
LOW TO MID LEVEL CLOUDS LATER IN THE DAY. ANY LAKE EFFECT CLOUDS
AND SNOW SHOWERS SHOULD REMAIN OVER LAKE MICHIGAN.

NORTH NORTHWEST WINDS WILL GRADUALLY WEAKEN TONIGHT...BEFORE
BECOMING LIGHT AND VARIABLE FOR A TIME MONDAY...AS HIGH PRESSURE
MOVES THROUGH THE AREA. WINDS WILL EVENTUALLY SHIFT TO THE WEST
LATER ON MONDAY.

&&

.MARINE...NORTHWEST WINDS MAY GUST TO 20 KNOTS AT TIMES THIS
AFTERNOON...WITH A FEW GUSTS TO 25 KNOTS NEAR SHEBOYGAN.
HOWEVER...THESE WILL NOT BE FREQUENT ENOUGH FOR A SMALL CRAFT
ADVISORY ISSUANCE. WINDS WILL GRADUALLY WEAKEN TONIGHT INTO EARLY
MONDAY.

&&

.PREV DISCUSSION... /ISSUED 326 AM CST SUN MAR 2 2014/

SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

THE 250 MB UPPER JET MAX IS WELL OFF TO THE EAST WITH A SECOND
WEAKER ONE OVER NORTHERN ILLINOIS.  LITTLE IN THE WAY OF UPPER
DIVERGENCE AFTER SUNRISE.  ONE RATHER STRONG SHORTWAVE MOVING ACROSS
SOUTHERN CANADA NORTHEAST OF LAKE SUPERIOR THIS EVENING...THAT
EVENTUALLY RESULTS IN A BIT MORE OF A NORTHWEST FLOW AT MID LEVELS.

WEAK DOWNWARD MOTION AT 700 MB THIS MORNING...WITH A BIT STRONGER
DOWNWARD MOTION TONIGHT.  850/700 MB RH DRYS THIS AFTERNOON AND
REMAINS DRY TONIGHT.

NAM AND THE MESO MODELS CONTINUE TO BACK OFF ON THE NORTHEAST
FETCH...AND LAKE SNOW POTENTIAL.  WINDS DO BECOME NORTHEAST FROM 2
TO 4 THSD FT LATE TONIGHT AS THE RIDGE BUILDS IN.  HOWEVER ONLY AN
EXTENSIVE LAYER OF ISOTHERMAL OR WEAK WARMING WITH HEIGHT
EXISTS...AND MOISTURE IS LACKING.  WILL THEREFORE REMOVE IT FROM THE
FORECAST AS MODELS KEEP THE LAKE EFFECT SNOW OUT OVER THE LAKE.

850 MB COLD AIR ADVECTION TODAY WILL REINFORCE THE COLD AIRMASS
ACROSS SOUTHERN WISCONSIN. MAIN CONCERN IS WITH THE FRESH SNOW COVER
HOW MUCH RADIATIONAL COOLING WILL COME IN TO PLAY TONIGHT.  ENOUGH
OF A GRADIENT SHOULD PREVENT A RAPID PLUNGE...BUT SHELTERED
AREAS...ESPECIALLY IN THE WISCONSIN RIVER VALLEY LIKELY TO BECOME
VERY COLD.  EITHER WAY THE COMBINATION OF COLD AND JUST ENOUGH WIND
SHOULD RESULT IN WIND CHILLS REACHING WIND CHILL ADVISORY CRITERIA
OVER MUCH OF THE FORECAST AREA LATE TONIGHT. DUE TO ONGOING
LINGERING ADVISORIES TO THE WEST AND NORTHWEST...WILL LET DAY SHIFT
ISSUE.

MONDAY...FORECAST CONFIDENCE HIGH.

SURFACE HIGH PRESSURE WILL MOVE ACROSS SOUTHERN WI AND IL DURING THE
DAY MONDAY. 925MB TEMPS WILL RISE TO AROUND -15C DURING THE
AFTERNOON...LEADING TO MAX TEMPS ONLY REBOUNDING INTO THE LOWER
TEENS DESPITE SUNSHINE. THE GOOD NEWS IS THAT WINDS WILL BECOME
LIGHT AND VARIABLE.

MONDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

LIGHT SNOW IS EXPECTED TO SWEEP ACROSS A PORTION OF WISCONSIN MONDAY
NIGHT AS A WEAK SHORTWAVE COMBINES WITH UPPER DIVERGENCE AND DEEP
LAYER Q-VECTOR CONVERGENCE. THE NAM AND GFS FAVOR NORTHERN WI FOR
THE SWATH OF SNOW WHILE THE ECMWF SHOWS A WIDER AREA OF SNOW THAT
INCLUDES ALL OF SOUTHERN WI. THE SNOW WILL BE ENCOUNTERING VERY DRY
AIR...SO SNOW OVER SOUTHERN WI BEFORE MIDNIGHT SEEMS UNLIKELY.
FLURRIES OR LIGHT SNOW WILL BE POSSIBLE AFTER MIDNIGHT...BUT KEPT
THE CHANCE LOW...ESPECIALLY TOWARD FAR SOUTHERN WI. ANY ACCUMULATION
WOULD BE AN INCH OR LESS WITH HIGHEST AMOUNTS TOWARD CENTRAL WI.

INCREASING CLOUDS WILL PUT A DAMPER ON THE RADIATIONAL COOLING
MONDAY NIGHT...SO LOW TEMPS WILL ONLY DROP INTO THE SINGLE DIGITS
ABOVE ZERO.

ANOTHER WEAK SHORTWAVE TRACKING THROUGH THE UPPER MIDWEST COULD
BRING A QUICK-HITTING INCH OF SNOW MAINLY TUESDAY EVENING. THE NAM
IS FURTHER SOUTH WITH THIS FEATURE. THERE IS PRETTY GOOD AGREEMENT
BETWEEN THE GFS AND ECMWF...SO EXPECT POPS TO INCREASE.

LONG TERM...

WEDNESDAY...FORECAST CONFIDENCE MEDIUM.

1000-850MB FLOW BECOMES NORTHEASTERLY WEDNESDAY MORNING AS HIGH
PRESSURE SLIDES ACROSS LAKE SUPERIOR. THERE SHOULD BE SUFFICIENT RH
TO SUPPORT LOW CLOUDS WITH SOME LIGHT SNOW OR FLURRIES OVER PORTIONS
OF SOUTHEAST WI.

WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM.

A WEAK SHORTWAVE IN ZONAL FLOW ALOFT...ALONG WITH THE EXIT REGION OF
AN UPPER JET...WILL LEAD TO ANOTHER WEAK LOW BRINGING LIGHT SNOW TO
THE UPPER MIDWEST WED NIGHT INTO THU. THE GFS FAVORS A STRONGER
SHORTWAVE WITH A MORE SOUTHERLY TRACK THAT HITS SOUTHERN WI. USED
MODEL CONSENSUS APPROACH WHICH KEEPS SOUTHERN WI DRY FOR THIS
PERIOD.

THURSDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM.

YET ANOTHER SHORTWAVE AND RIGHT ENTRANCE REGION OF AN UPPER JET AND
AN 850MB BAROCLINIC ZONE WILL BRING MORE SNOW TO SOUTHERN WI DURING
THIS PERIOD. THIS WILL BE A WET SNOW...AS 850MB AND 925MB TEMPS WILL
BE AROUND -5C. MODEL CONSENSUS FOR MAX TEMPS FRIDAY ARE JUST ABOVE
FREEZING...SUGGESTING A POSSIBLE RAIN/SNOW MIX DURING THE AFTERNOON.
THIS LOOKS LIKE A 1 TO 2 INCH EVENT.

AVIATION/12Z TAFS/...

EXPECT MAINLY VFR CIGS TO CONTINUE TO RISE AND CLEAR AS DRIER AIR
MOVES INTO THE LOWER AND MID LEVELS.  LAKE EFFECT SNOW SHOWERS
EXPECTED TO STAY OUT OVER LAKE MICHIGAN.  SOME MVFR CIGS MAY BRUSH
THE SHORELINE LATE TONIGHT.

MARINE...

NORTHWEST TO NORTH WINDS WILL BECOME GUSTY AT TIMES...BUT SHOULD
REMAIN BELOW SMALL CRAFT ADVISORY LEVELS TODAY AND TONIGHT. STILL A
GOOD AMOUNT OF ICE ON THE NEARSHORE WATERS...SO ANY WAVE ACTION WILL
BE LIMITED TOWARD OR OVER THE OPEN WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...WOOD
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
MONDAY THROUGH SATURDAY...MRC
Hazardous weather outlook, Mar 2, 11:52 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1152 AM CST SUN MAR 2 2014

WIZ046-047-051-052-056>060-062>072-031800-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1152 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILLS WILL FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO
TONIGHT INTO MONDAY MORNING. A WIND CHILL ADVISORY HAS BEEN POSTED
FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-031800-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1152 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTH WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Mar 2, 9:51 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
951 AM CST SUN MAR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     SNOW             MADISON TRUAX AIRPORT   43.14N 89.33W
03/01/2014  M1.1 INCH        DANE               WI   ASOS

            SNOW TOTAL. LIQUID EQUIV 0.06 INCHES.

1222 AM     SNOW             MILWAUKEE INTERNATIONAL 42.94N 87.90W
03/02/2014  M2.4 INCH        MILWAUKEE          WI   ASOS

            SNOW TOTAL. LIQUID EQUIV 0.14 INCHES.

0700 AM     SNOW             PADDOCK LAKE            42.57N 88.10W
03/02/2014  M2.0 INCH        KENOSHA            WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             RACINE                  42.73N 87.78W
03/02/2014  M2.0 INCH        RACINE             WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             WHITEWATER              42.83N 88.74W
03/02/2014  M2.0 INCH        WALWORTH           WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             1 E CEDARBURG           43.30N 87.97W
03/02/2014  M1.6 INCH        OZAUKEE            WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             DARLINGTON              42.68N 90.12W
03/02/2014  M1.8 INCH        LAFAYETTE          WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             NEWBURG                 43.43N 88.05W
03/02/2014  M1.6 INCH        WASHINGTON         WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             N BROWN DEER            43.17N 87.97W
03/02/2014  M1.5 INCH        MILWAUKEE          WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             UNION GROVE             42.68N 88.05W
03/02/2014  M1.5 INCH        RACINE             WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             1 N MERTON              43.16N 88.31W
03/02/2014  M1.4 INCH        WAUKESHA           WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             3 NW OCONOMOWOC         43.14N 88.54W
03/02/2014  M1.4 INCH        JEFFERSON          WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             1 NE BARABOO            43.48N 89.73W
03/02/2014  M1.3 INCH        SAUK               WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             DE FOREST               43.25N 89.35W
03/02/2014  M1.3 INCH        DANE               WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             LAKE MILLS              43.07N 88.91W
03/02/2014  M1.3 INCH        JEFFERSON          WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             CLYMAN                  43.31N 88.72W
03/02/2014  M1.1 INCH        DODGE              WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             SAUKVILLE               43.38N 87.94W
03/02/2014  M1.3 INCH        OZAUKEE            WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             4 NW ELKHORN            42.71N 88.60W
03/02/2014  M1.2 INCH        WALWORTH           WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             1 SW WEST BEND          43.41N 88.20W
03/02/2014  M1.2 INCH        WASHINGTON         WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             1 S MOUNT HOREB         42.99N 89.74W
03/02/2014  M1.2 INCH        DANE               WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             BENTON                  42.57N 90.38W
03/02/2014  M3.6 INCH        LAFAYETTE          WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             BELOIT                  42.52N 89.02W
03/02/2014  M3.5 INCH        ROCK               WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             4 SW SOUTH WAYNE        42.53N 89.94W
03/02/2014  M3.0 INCH        LAFAYETTE          WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             AFTON                   42.60N 89.07W
03/02/2014  M2.5 INCH        ROCK               WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             BURLINGTON              42.68N 88.28W
03/02/2014  M2.5 INCH        RACINE             WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             BRODHEAD                42.62N 89.38W
03/02/2014  M2.3 INCH        GREEN              WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             1 NW WATERFORD          42.77N 88.23W
03/02/2014  M2.3 INCH        RACINE             WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             9 NW BELOIT             42.62N 89.15W
03/02/2014  M2.1 INCH        ROCK               WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             1 NW BELGIUM            43.51N 87.86W
03/02/2014  M2.0 INCH        OZAUKEE            WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             DELAVAN                 42.63N 88.63W
03/02/2014  M2.0 INCH        WALWORTH           WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             4 NE EAST TROY          42.83N 88.34W
03/02/2014  M2.0 INCH        WALWORTH           WI   CO-OP OBSERVER

            SNOW TOTAL.

0700 AM     SNOW             2 NW FRANKLIN           42.92N 88.02W
03/02/2014  M2.0 INCH        MILWAUKEE          WI   CO-OP OBSERVER

            SNOW TOTAL.

&&

ET

Nearby

Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.